Alert archive / Minnesota / Wind Chill Advisories in 2015

Wind Chill Advisory 11, NWS Twin Cities, MN

February 16, 201513 counties in Minnesota

NWS Twin Cities, MN issued this wind chill advisory at Feb 16, 2015, 3:16 PM CST for 13 counties in Minnesota. It took effect at Feb 17, 2015, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2015, 3:16 PM CST (21:16 UTC)
In effect from
Feb 17, 2015, 3:00 AM CST
Expired
Feb 17, 2015, 10:00 AM CST
In force
7 hr
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kanabec County, MN, Kandiyohi County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS43 KMPX 162116
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CST MON FEB 16 2015

...VERY COLD WIND CHILLS LATE TONIGHT THROUGH TUESDAY MORNING FOR
PORTIONS OF WESTERN AND CENTRAL MINNESOTA...

.DANGEROUS WIND CHILL VALUES OF 25 BELOW ZERO TO 30 BELOW ZERO
WILL DEVELOP TONIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL
MINNESOTA AS VERY COLD AIR BUILDS INTO THE REGION AND COMBINES
WITH BRISK NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH.
A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY
FOR AREAS ALONG AND NORTH OF A LINE FROM MONTEVIDEO TO LITCHFIELD
TO SAINT CLOUD TO MORA.

MNZ041>045-047>050-055>058-170600-
/O.NEW.KMPX.WC.Y.0011.150217T0900Z-150217T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD
316 PM CST MON FEB 16 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CST
TUESDAY. 

* WIND CHILL VALUES...25 BELOW ZERO TO 30 BELOW ZERO.

* TIMING...THE LOWEST WIND CHILL VALUES ARE EXPECTED BETWEEN 5 AM
  AND 9 AM CST TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
599 
WWUS43 KMPX 170202
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CST MON FEB 16 2015

...VERY COLD WIND CHILLS OVERNIGHT THROUGH TUESDAY MORNING FOR
PORTIONS OF WESTERN AND CENTRAL MINNESOTA...

.DANGEROUS WIND CHILL VALUES OF 25 BELOW ZERO TO 30 BELOW ZERO
ARE EXPECTED OVERNIGHT ACROSS PORTIONS OF WESTERN AND CENTRAL
MINNESOTA AS VERY COLD AIR BUILDS INTO THE REGION AND COMBINES
WITH BRISK NORTHWEST WINDS OF 15 TO 25 MPH. A WIND CHILL ADVISORY
IS IN EFFECT FROM 3 AM TO 10 AM CST TUESDAY FOR AREAS ALONG AND
NORTH OF A LINE FROM MONTEVIDEO TO LITCHFIELD TO SAINT CLOUD TO
MORA.

MNZ041>045-047>050-055>058-171015-
/O.CON.KMPX.WC.Y.0011.150217T0900Z-150217T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD
802 PM CST MON FEB 16 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
TUESDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 30 BELOW ZERO.

* TIMING...THE LOWEST WIND CHILL VALUES ARE EXPECTED BETWEEN 5 
  AM AND 9 AM CST TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

&&

$$
073 
WWUS43 KMPX 170905
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 AM CST TUE FEB 17 2015

...VERY COLD WIND CHILLS THIS MORNING FOR PORTIONS OF WESTERN AND
CENTRAL MINNESOTA AND ACROSS ALL OF THE REGION TONIGHT AND
WEDNESDAY MORNING...

.DANGEROUS WIND CHILL VALUES OF 25 BELOW TO 30 BELOW ZERO WILL
OCCUR THIS MORNING ACROSS PORTIONS OF WESTERN AND CENTRAL
MINNESOTA AS VERY COLD AIR POURS INTO THE REGION WITH BRISK
NORTHWEST WINDS OF 15 TO 25 MPH. A WIND CHILL ADVISORY REMAINS IN
EFFECT UNTIL 10 AM THIS MORNING FOR AREAS ALONG AND NORTH OF A
LINE FROM MONTEVIDEO TO LITCHFIELD TO SAINT CLOUD TO MORA.

A NEW WIND CHILL ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT AND
WEDNESDAY MORNING FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA AND
WEST CENTRAL WISCONSIN. THE COLD ARCTIC AIR COMBINED WITH BRISK
NORTHWEST WINDS WILL LEAD TO WIND CHILLS FROM 25 BELOW TO 35 BELOW
ZERO ACROSS THE REGION LATE TONIGHT AND WEDNESDAY MORNING.

MNZ041>045-047>050-055>058-171715-
/O.NEW.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/
/O.CON.KMPX.WC.Y.0011.000000T0000Z-150217T1600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD
305 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* TIMING...THE COLDEST WIND CHILL VALUES WILL BE BETWEEN 5 AM AND
  9 AM THIS MORNING AND AGAIN FROM 3 AM UNTIL 9 AM WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MNZ053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-023>028-
171715-
/O.NEW.KMPX.WC.Y.0012.150218T0900Z-150218T1800Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...HASTINGS...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...
LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
305 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* TIMING...THE COLDEST WIND CHILL VALUES WILL BE BETWEEN 6 AM AND
  9 AM WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

MNZ051-052-054-059-064-065-073-171715-
/O.NEW.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/
SHERBURNE-ISANTI-LAC QUI PARLE-WRIGHT-YELLOW MEDICINE-RENVILLE-
REDWOOD-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...MADISON...
MONTICELLO...GRANITE FALLS...OLIVIA...REDWOOD FALLS
305 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST WEDNESDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* TIMING...THE COLDEST WIND CHILLS WILL BE BETWEEN 6 AM AND 9 AM
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

&&

$$

RAH/JRB
449 
WWUS43 KMPX 171555
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
955 AM CST TUE FEB 17 2015

...VERY COLD WIND CHILLS ACROSS ALL OF THE REGION TONIGHT AND
WEDNESDAY MORNING...

.DANGEROUS WIND CHILL VALUES WILL OCCUR TONIGHT AND WEDNESDAY
MORNING FOR ALL OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. THE COLD ARCTIC AIR COMBINED WITH BRISK NORTHWEST WINDS
WILL LEAD TO WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO ACROSS THE
REGION LATE TONIGHT AND WEDNESDAY MORNING.

MNZ041>045-047>050-055>058-180000-
/O.EXP.KMPX.WC.Y.0011.000000T0000Z-150217T1600Z/
/O.CON.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD
955 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

* WIND CHILL VALUES...30 BELOW TO 35 BELOW ZERO.

* TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 3 AM
  UNTIL 9 AM WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

&&

$$

MNZ053-060>063-066>070-074>078-082>085-091>093-WIZ014>016-023>028-
180000-
/O.CON.KMPX.WC.Y.0012.150218T0900Z-150218T1800Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...HASTINGS...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...
LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
955 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
WEDNESDAY...

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 6 AM
  AND 9 AM WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ051-052-054-059-064-065-073-180000-
/O.CON.KMPX.WC.Y.0012.150218T0600Z-150218T1800Z/
SHERBURNE-ISANTI-LAC QUI PARLE-WRIGHT-YELLOW MEDICINE-RENVILLE-
REDWOOD-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...MADISON...
MONTICELLO...GRANITE FALLS...OLIVIA...REDWOOD FALLS
955 AM CST TUE FEB 17 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* TIMING...THE COLDEST WIND CHILLS WILL OCCUR BETWEEN 6 AM AND 9
  AM WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

JLT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 11:58 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 16, 11:58 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1158 AM CST MON FEB 16 2015

.UPDATE...
ISSUED AT 1150 AM CST MON FEB 16 2015

UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CST MON FEB 16 2015

A VERTICALLY STACKED TROUGH OF LOW PRESSURE ALONG THE DAKOTAS/MN
BORDER AREA EARLY THIS MORNING WILL PROGRESS SLOWLY EASTWARD
ACROSS THE FA TODAY AND EARLY TONIGHT. FLURRIES HAVE BEEN COMMON
OVERNIGHT ALONG AND AHEAD OF THE TROUGH AND THAT WILL BE THE CASE
GOING FORWARD TODAY. HOWEVER...SOME INCREASE IN FORCING IS NOTED
PASSING BY TO THE NORTH AND EAST OF THE TWIN CITIES THROUGH THE
DAY AND EARLY EVENING. SREF AND NAMDNG5 PROBABILITIES FOR A
HUNDREDTH OF AN INCH IN THREE HOURS INCREASE INTO THE LOW CHANCE
RANGE TODAY AND EARLY TONIGHT ACROSS THE AFOREMENTIONED AREAS.
SOMETHING THAT WAS NOT SEEN IN THE BLENDED GUIDANCE.
THEREFORE...LOW CHANCE POPS FOR LIGHT SNOW WERE INSERTED.
SCATTERED FLURRIES CONTINUE OUTSIDE THE LIGHT SNOW CHANCES. IT
WILL BE A LITTLE WARMER TODAY WITH SOUTHERLY FLOW AHEAD OF THE
TROUGH AXIS. HIGHS WILL BE MAINLY IN THE TEENS WITH SOME LOWER 20S
ACROSS SOUTHWEST MN.

IN THE WAKE OF THE SURFACE TROUGH...NORTHWEST WINDS WILL
INCREASE...FIRST ACROSS WESTERN MN THIS MORNING AND THEN ACROSS
EASTERN AREAS LATER TODAY AND TONIGHT. TEMPERATURES IN THE SINGLE
DIGITS BELOW ZERO ARE FORECAST ACROSS CENTRAL MN TONIGHT. THE WIND
AND COLD LOWER THE APPARENT TEMPERATURE TO BETWEEN 25 BELOW AND 30
BELOW ZERO TOWARDS DAYBREAK ACROSS A PORTION OF THE NW CWA (KAXN).
COLLABORATION BETWEEN KFGF AND KDLH WAS TO LET THE DAY SHIFT ISSUE
A WIND CHILL ADVISORY LATER TODAY ONCE CONFIDENCE ON THE AREAL
COVERAGE IS NAILED DOWN. APPARENT TEMPERATURES ELSEWHERE TONIGHT
ARE MORE IN THE 15 BELOW TO 20 BELOW ZERO RANGE.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 400 AM CST MON FEB 16 2015

MAIN CONCERN IN THE EXTENDED PERIOD IS RELATED TO WIND CHILLS AS
SEVERAL MORNINGS DROP BELOW -25F...AND WILL LIKELY NEED AN
ADVISORY. MEANWHILE THE BEST CHANCE FOR LIGHT SNOW CONTINUES TO
BE FRIDAY INTO FRIDAY NIGHT AS ANOTHER WEAK SHORTWAVE MOVES ACROSS
THE REGION. TEMPERATURES WILL CONTINUE TO TREND BELOW NORMAL
THROUGH INTO NEXT WEEK.

NO SIGNIFICANT CHANGES TO MENTION FROM THE PREVIOUS FORECAST. THE
COLD DRY WEATHER PATTERN OF HIGH AMPLITUDE UPPER LEVEL FLOW WILL
GRADUALLY BECOME MORE ZONAL WHICH WILL MODERATE TEMPERATURES
SLIGHTLY FROM THE NEAR RECORD COLD EXPECTED IN THE MIDDLE OF THE
WEEK. IN ADDITION...NORTHWESTERLY WINDS WILL LEAD TO EARLY MORNING
WIND CHILL VALUES OF -25 TO -35F FOR TUESDAY MORNING...WEDNESDAY
MORNING...AND AGAIN ON THURSDAY MORNING. THE COLDEST VALUES WILL
BE WEDNESDAY MORNING.

A WEEK UPPER LEVEL WAVE WILL BRING A FEW LIGHT SNOW SHOWERS ACROSS
THE NORTHEASTERN PORTION OF THE CWA EARLY TUESDAY MORNING. A
STRONGER SYSTEM WILL ARRIVE ON FRIDAY. FORECAST SOUNDINGS SHOW
WEAK LIFT WITHIN A DEEP DENDRITIC GROWTH ZONE...SO EXPECT SNOW
RATIOS TO BE RATHER HIGH DESPITE THE LOW QPF AMOUNTS. ANOTHER
ROUND OF COLD AIR WILL FOLLOW IN THE WAKE OF THIS LIGHT SNOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1150 AM CST MON FEB 16 2015

SLOW-MOVING CDFNT STILL LUMBERING ITS WAY EWD THRU CENTRAL-ERN MN
EARLY THIS AFTN AND WILL PUSH INTO WRN WI LATER THIS AFTN. FAIRLY
WIDESPREAD COVERAGE ACROSS ALL OF CENTRAL-SRN MN INTO WRN WI OF
-SHSN AND -SN...WITH VSBY RANGING FROM 2SM TO 6SM. LOWEST VSBY
CLOSEST TO CDFNT...WHICH IS ALREADY THRU KAXN- KSTC- KRWF...AND
JUST W OF KMSP AT 18Z INITIALIZATION TIME. CDFNT WILL CONTINUE TO
SPREAD EWD...BRINGING THE SNOWFALL WITH IT...SO THERE WILL BE A
FEW HOUR WINDOW OF HAVING MVFR VSBY...POSSIBLY BRIEFLY IFR...WHILE
WITHIN SOLID MVFR CEILINGS. AS THE -SN PUSHES OFF THIS EVE...THE
MVFR VSBY WILL LINGER INTO THE EVE HOURS...THEN SCATTER OUT
OVERNIGHT THRU DAYBREAK TMRW. WINDS WILL CONTINUE TO SWING ARND
FROM S TO NW AS THE FROPA OCCURS...WITH NW WINDS PERSISTENT THRU
THE DAY TMRW. SPEEDS WILL RUN CLOSE TO 10 KT TDA AND TNGT...THEN
INCRS TO NEAR 15 KT TMRW.

KMSP...VSBY HAS VARIED 3SM-5SM WITHIN THE BANDS OF -SN...AND THIS
WILL CONTINUE THRU ABOUT 20Z. THE MVFR CEILINGS WILL LAST
LONGER...BEYOND SUNSET...AND LIKELY AS FAR AS MIDNIGHT BEFORE
SCATTERING OUT TO VFR OVERNIGHT THRU THE FIRST PART OF TMRW. COULD
SEE BKN CEILINGS LAST LONGER INTO TMRW...BUT AM THINKING THE
CEILINGS WILL BE VFR.

/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW 10-15 KT.
THU...VFR. WINDS NW 5-10 KT.
FRI...MVFR CIGS. CHC -SN AND MVFR VSBYS. WINDS S 10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

UPDATE...JPC
SHORT TERM...RAH
LONG TERM...JRB
AVIATION...JPC
Hazardous weather outlook, Feb 16, 1:15 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
115 PM CST MON FEB 16 2015

MNZ041>043-047>050-055>058-171200-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-
115 PM CST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS WILL DROP TO BETWEEN 25 AND 30 BELOW ZERO LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND CHILLS FROM 25 BELOW TO 30 BELOW ZERO WILL OCCUR TUESDAY
MORNING. WIND CHILLS FROM 30 BELOW TO 35 BELOW ZERO ARE EXPECTED
WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ044-045-051>054-059>070-073>078-082>085-091>093-WIZ014>016-
023>028-171200-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-
EAU CLAIRE-
115 PM CST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND CHILLS FROM 25 BELOW TO 30 BELOW ZERO WILL OCCUR TUESDAY
MORNING. WIND CHILLS FROM 30 BELOW TO 35 BELOW ZERO ARE EXPECTED
WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.